Alert archive / Puerto Rico / Red Flag Warnings in 2014
Red Flag Warning 10, NWS JSJ
NWS JSJ issued this red flag warning at Jun 28, 2014, 6:31 AM CDT. It took effect at Jun 28, 2014, 11:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2014, 6:31 AM CDT (11:31 UTC)
- In effect from
- Jun 28, 2014, 11:00 AM CDT
- Expired
- Jun 28, 2014, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWCA82 TJSJ 281131 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 731 AM AST SAT JUN 28 2014 ...RED FLAG CONDITIONS EXPECTED THIS AFTERNOON... .INTENSE LOW LEVEL WARMING...CONTINUED DRY AIR ADVECTION AND LOCALLY STRONG WINDS WILL RESULT IN RAPID SPREAD OF ANY FIRE. FIRE MANAGERS AND FIREFIGHTERS ARE HIGHLY ENCOURAGED TO PLAN ACCORDINGLY. PRZ014-282200- /O.UPG.TJSJ.FW.A.0009.140628T1600Z-140628T2200Z/ /O.NEW.TJSJ.FW.W.0010.140628T1600Z-140628T2200Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 731 AM AST SAT JUN 28 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM AST THIS EVENING FOR SOUTHERN COASTAL PLAINS AND MONA PASSAGE...FIRE ZONE 014... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM AST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * 20-FOOT WINDS: 15 TO 20 MPH WITH GUST TO 30 MPH. * KEETCH-BYRAM DROUGHT INDEX (KBDI): GREATER THAN 600. * 10-HR FUEL MOISTURE:LESS THAN 10% AT CABO ROJO AND GUANICA. * MINIMUM RELATIVE HUMIDITY: MID 30S IN CAMP SANTIAGO AND 40 TO 45 PERCENT AT CABO ROJO AND GUANICA. * IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR. && $$ ER/RAM/EM
1 follow-up statement
942 WWCA82 TJSJ 282145 RFWSJU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 545 PM AST SAT JUN 28 2014 ...RED FLAG WARNING WILL EXPIRE... PRZ014-282245- /O.EXP.TJSJ.FW.W.0010.000000T0000Z-140628T2200Z/ SOUTH COASTAL PLAINS AND MONA ISLAND- 545 PM AST SAT JUN 28 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM AST THIS EVENING FOR SOUTHERN COASTAL PLAINS AND MONA PASSAGE...FIRE ZONE 014... HUMIDITIES ARE EXPECTED TO RECOVER AND THEREFORE RED FLAG CONDITIONS ARE NOT LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jun 28, 4:02 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 28, 4:02 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
502 AM AST SAT JUN 28 2014
.SYNOPSIS...UPPER LEVEL RIDGE WILL BUILD BRIEFLY ACROSS THE
REGION SUNDAY THROUGH TUESDAY. AN UPPER LEVEL TROUGH WILL DEVELOP
MID NEXT WEEK NORTHEAST OF THE AREA. AT THE SURFACE...HIGH
PRESSURE WILL CONTINUE TO MAINTAIN MODERATE TO FRESH TRADE WINDS
ACROSS THE REGION.
&&
.DISCUSSION...SHOWERS WERE NOTED OVER THE COASTAL WATERS NORTH OF
PUERTO RICO. SOME OF THESE SHOWERS AFFECTED THE LOCAL ISLANDS...BUT
RAINFALL ACCUMULATIONS WERE MINIMAL. PASSING SHOWERS WILL BE
POSSIBLE THIS MORNING MAINLY OVER THE U.S. VIRGIN ISLANDS AND THE
EASTERN HALF OF PUERTO RICO. LATEST SATELITE IMAGES CONTINUE TO
SHOWS PATCHES OF LOW LEVEL MOISTURE EMBEDDED IN THE TRADE WIND
FLOW. HOWEVER...A SLOT OF DRIER AIR WILL MOVE ACROSS THE U.S.
VIRGIN ISLANDS LATE THIS MORNING...AND ACROSS PUERTO RICO DURING
TH AFTERNOON HOURS. THIS WILL LIMIT THE CHANCES FOR SHOWERS ACROSS
THE AREA. SOME SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON OVER THE CORDILLERA CENTRAL OF
PUERTO RICO.
A TROPICAL WAVE WILL PASS SOUTH OF THE AREA TONIGHT AND EARLY
SUNDAY...BUT NO SIGNIFICANT WEATHER IS EXPECTED TO OCCUR WITH THE
PASSAGE OF THIS FEATURE. AN UPPER LEVEL TROUGH IS EXPECTED TO
DEVELOP NEXT FEW DAYS NORTH OF THE AREA. THIS TROUGH WILL HELP IN
THE DEVELOPMENT OF AFTERNOON CONVECTION MAINLY OVER THE WESTERN
INTERIOR SECTION OF PUERTO RICO...BEGINNING ON WEDNESDAY NEXT WEEK.
HOWEVER...AT THIS TIME NO SIGNIFICANT WEATHER EVENT ARE FORECAST TO
AFFECT THE LOCAL AREA.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS ALL TAF SITES FOR
THE NEXT 24 HRS. EAST WINDS OF 15-25 KT WILL PREVAIL FM SFC TO FL150.
&&
.MARINE...SEAS UP TO 5 FEET AND WINDS UP TO 19 KNOTS ARE EXPECTED
TO PREVAIL ACROSS THE LOCAL WATERS. SMALL CRAFT SHOULD EXERCISE
CAUTION ACROSS THE OFFSHORE ATLANTIC AND LOCAL PASSAGES.
&&
.FIRE WEATHER...HOT AND DRY CONDITIONS...COMBINE WITH MODERATE TO
STRONG TRADE WINDS AND LOW RELATIVE HUMIDITY...WILL PROMOTE FIRE
DANGER ALONG THE SOUTH COAST OF PUERTO RICO TODAY.
THEREFORE...A FIRE WEATHER WATCH WILL BE IN EFFECT FOR THIS AREA
THIS AFTERNOON. REFER TO LATEST FIRE WEATHER PRODUCTS FOR MORE
INFORMATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 79 88 80 / 10 30 30 30
STT 90 79 90 81 / 10 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FIRE WEATHER WATCH FROM NOON AST TODAY THROUGH THIS AFTERNOON
FOR SOUTH COASTAL PLAINS AND MONA ISLAND.
VI...NONE.
COASTAL WATERS...&&
11/71Hazardous weather outlook, Jun 28, 5:39 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 639 AM AST SAT JUN 28 2014 AMZ710>745-PRZ001>013-291045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 639 AM AST SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITIES...LOCALLY STRONG WINDS COMBINED WITH DRY FUELS WILL INCREASE THE FIRE DANGER ACROSS THE SOUTH COAST AND SOUTHERN SLOPES TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMZ715-725-VIZ001-002-291045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 639 AM AST SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:55 AM CDT | Special Marine Warning | JSJ | 95 min |
Nearby
Red Flag Warnings in Puerto Rico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.